Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



Nonabelian Sylow subgroups of finite groups of even order

Authors: Naoki Chigira, Nobuo Iiyori and Hiroyoshi Yamaki
Journal: Electron. Res. Announc. Amer. Math. Soc. 4 (1998), 88-90
MSC (1991): Primary 20D05, 20D06, 20D20
Published electronically: November 10, 1998
MathSciNet review: 1661753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We have been able to prove that every nonabelian Sylow subgroup of a finite group of even order contains a nontrivial element which commutes with an involution. The proof depends upon the consequences of the classification of finite simple groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 20D05, 20D06, 20D20

Retrieve articles in all journals with MSC (1991): 20D05, 20D06, 20D20

Additional Information

Naoki Chigira
Affiliation: Department of Mathematical Sciences, Muroran Institute of Technology, Hokkaido 050-8585, Japan

Nobuo Iiyori
Affiliation: Department of Mathematics, Faculty of Education, Yamaguchi University, Yamaguchi 753-8512, Japan

Hiroyoshi Yamaki
Affiliation: Department of Mathematics, Kumamoto University, Kumamoto 860-8555, Japan

Keywords: Sylow subgroups, prime graphs, simple groups
Received by editor(s): October 20, 1997
Published electronically: November 10, 1998
Additional Notes: The third author was supported in part by Grant-in-Aid for Scientific Research (No. 8304003, No. 08640051), Ministry of Education, Science, Sports and Culture, Japan.
Communicated by: Efim Zelmanov
Article copyright: © Copyright 1998 American Mathematical Society